Sun allergy usually manifests itself with the warming of the weather. Especially the arms, cheekbone and forehead area of the face are more likely to react. Although redness and itching are often in the foreground, blisters or even bubbles may occur in the style of herpes.
Reactions in sun allergy are grouped as sudden and subsequent reactions.
In the first group, the person expresses their complaints 5-10 minutes after seeing the sun or within 6 hours at the latest.
In the delayed type reaction, although the person may be out in the sun for a long time, they may feel extreme discomfort from the sun as soon as they come out suddenly. In later periods, whenever the sun is exposed, the skin becomes red and swollen. These patients are the most difficult group to follow up and treat.
Sometimes, long-term use of antidepressants, blood pressure medication or cholesterol medications, and perfumes applied to the skin cause allergies to sunlight.
There has been an increase in the number of my patients who have applied recently due to itching due to Sun Allergy. The sun can also cause allergies before going on vacation and swimming in the sea and pool. In some skins, sensitivity to UVB can cause complaints that usually start on the arms and neck area in the spring, and go up to itchy blisters that collect water.
In these cases, my advice to you would be to first get your skin used to the sun, starting with short periods of time and gradually increasing the duration of sunbathing. Your sun protection product should have at least SPF 30 and UVB+UVA protection. Your clothes should also protect you from the sun.
Some herbal medicines and herbal teas can cause sun allergy. St. John’s wort tablets can be severe skin allergy after taking them for a long time. These issues need attention.
Do not apply sharp perfumed body creams when going out. It can increase sensitivity to light. Soothe your skin by taking a shower with lukewarm water from time to time. If the complaints do not go away in a few days and start to return to the wound, you should definitely consult a dermatologist. Rarely, connective tissue and thyroid diseases or some oral medications can cause such rashes.
Wishing you healthy days…